MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-5-132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the surgeon, was attempting to impact a v40 cocr size 32mm +0 femoral head onto a size 7-132° accolade 2 stem.Upon impact it did not weld onto the stem trunion.He cleaned the femoral head and attempted to impact again with the same result.We brought in another femoral head of the same size and it worked fine upon impact.It was reported that a surgical delay of less than 10 minutes was noted.
 
Additional Manufacturer Narrative
An event regarding a siz/fit issue involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the return part was carried out.Biological material was noted on the taper head from attempted implantation.Otherwise the device was visually unremarkable dimensional inspection was carried out on the returned head using igs-0030144 version 7.All dimensions were found to be within specification.Medical records received and evaluation: no information was received for review with a clinical consultant.No adverse impact to patient was noted.Device history review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review indicated there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined, the metal head was found to be dimensionally within specifications.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description
It was reported that the surgeon, was attempting to impact a v40 cocr size 32mm +0 femoral head onto a size 7-132° accolade 2 stem.Upon impact, it did not weld onto the stem trunion.He cleaned the femoral head and attempted to impact again with the same result.We brought in another femoral head of the same size and it worked fine upon impact.It was reported that a surgical delay of less than 10 minutes was noted.

Brand Name
32MM STD V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6455381
Report Number0002249697-2017-01105
Device Sequence Number693630
Product Code LPH
UDI-Device Identifier07613327012873
UDI-Public(01)07613327012873(11)161027(17)211031(10)57552403
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number6260-5-132
Device Lot Number57552403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;